Advanced

Stability of the Kauffman model.

Bilke, Sven LU and Sjunnesson, Fredrik LU (2002) In Physical Review E (Statistical, Nonlinear, and Soft Matter Physics)2001-01-01+01:002016-01-01+01:00 65(1 Pt 2). p.1-016129
Abstract
Random Boolean networks, the Kauffman model, are revisited by means of a novel decimation algorithm, which removes variables that cannot be relevant to the asymptotic dynamics of the system. The major part of the removed variables have the same fixed state in all limit cycles. These variables are denoted as the stable core of the network and their number grows approximately linearly with N, the number of variables in the original network. The sensitivity of the attractors to perturbations is investigated. We find that reduced networks lack the well-known insensitivity observed in full Kauffman networks. We conclude that, somewhat counterintuitive, this remarkable property of full Kauffman networks is generated by the dynamics of their... (More)
Random Boolean networks, the Kauffman model, are revisited by means of a novel decimation algorithm, which removes variables that cannot be relevant to the asymptotic dynamics of the system. The major part of the removed variables have the same fixed state in all limit cycles. These variables are denoted as the stable core of the network and their number grows approximately linearly with N, the number of variables in the original network. The sensitivity of the attractors to perturbations is investigated. We find that reduced networks lack the well-known insensitivity observed in full Kauffman networks. We conclude that, somewhat counterintuitive, this remarkable property of full Kauffman networks is generated by the dynamics of their stable core. The decimation method is also used to simulate large critical Kauffman networks. For networks up to N=32 we perform full enumeration studies. Strong evidence is provided that the number of limit cycles grows linearly with N. This result is in sharp contrast to the often cited square root of [N] behavior. (Less)
Please use this url to cite or link to this publication:
author
organization
publishing date
type
Contribution to journal
publication status
published
subject
in
Physical Review E (Statistical, Nonlinear, and Soft Matter Physics)2001-01-01+01:002016-01-01+01:00
volume
65
issue
1 Pt 2
pages
1 - 016129
publisher
American Physical Society
external identifiers
  • wos:000173407500040
  • scopus:41349121540
ISSN
1539-3755
DOI
10.1103/PhysRevE.65.016129
language
English
LU publication?
yes
id
54b0915e-5980-4284-b3a4-c23c3ae89338 (old id 106559)
alternative location
http://www.ncbi.nlm.nih.gov:80/entrez/query.fcgi?cmd=Retrieve&db=PubMed&list_uids=11800758&dopt=Abstract
date added to LUP
2007-07-20 11:52:24
date last changed
2017-08-20 03:37:09
@article{54b0915e-5980-4284-b3a4-c23c3ae89338,
  abstract     = {Random Boolean networks, the Kauffman model, are revisited by means of a novel decimation algorithm, which removes variables that cannot be relevant to the asymptotic dynamics of the system. The major part of the removed variables have the same fixed state in all limit cycles. These variables are denoted as the stable core of the network and their number grows approximately linearly with N, the number of variables in the original network. The sensitivity of the attractors to perturbations is investigated. We find that reduced networks lack the well-known insensitivity observed in full Kauffman networks. We conclude that, somewhat counterintuitive, this remarkable property of full Kauffman networks is generated by the dynamics of their stable core. The decimation method is also used to simulate large critical Kauffman networks. For networks up to N=32 we perform full enumeration studies. Strong evidence is provided that the number of limit cycles grows linearly with N. This result is in sharp contrast to the often cited square root of [N] behavior.},
  author       = {Bilke, Sven and Sjunnesson, Fredrik},
  issn         = {1539-3755},
  language     = {eng},
  number       = {1 Pt 2},
  pages        = {1--016129},
  publisher    = {American Physical Society},
  series       = {Physical Review E (Statistical, Nonlinear, and Soft Matter Physics)2001-01-01+01:002016-01-01+01:00},
  title        = {Stability of the Kauffman model.},
  url          = {http://dx.doi.org/10.1103/PhysRevE.65.016129},
  volume       = {65},
  year         = {2002},
}